Texas, 2004

Flood in Texas, August 23 to 24, 2004

August 23 to 24, 2004 · NWS EWX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 23, 12:26 AM CST, 34 minutes earlier.

Area forecast discussion, Aug 23, 12:26 AM CST, 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
126 AM CDT MON AUG 23 2004

.UPDATE...
SHORT-WAVE AND ASSOCIATED CONVECTION CONTINUES ACROSS SOUTH CENTRAL
TEXAS. SENT A QUICK UPDATE TO BOOST POPS AND QPF FOR THE REMAINDER OF
THE NIGHT AND INTO THE MORNING, ALTHOUGH DO EXPECT A SLOW WEAKENING
TREND AS SHORT-WAVE PUSHES OFF TO THE EAST. REMAINDER OF GRIDS AND
FORECASTS GENERALLY ON TRACK.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

04/06/JB
Hazardous weather outlook, Aug 22, 4:39 AM CST, 20 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
539 AM CDT SUN AUG 22 2004

TXZ171>173-183>194-202>209-217>225-228-231030-
ATASCOSA-BANDERA-BASTROP-BEXAR-BLANCO-BURNET-CALDWELL-COMAL-DEWITT-
DIMMIT-EDWARDS-FAYETTE-FRIO-GILLESPIE-GONZALES-GUADALUPE-HAYS-KARNES-
KENDALL-KERR-KINNEY-LAVACA-LEE-LLANO-MAVERICK-MEDINA-REAL-TRAVIS-
UVALDE-VAL VERDE-WILLIAMSON-WILSON-ZAVALA-
539 AM CDT SUN AUG 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY.
SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE HILL COUNTRY AND
SOUTH CENTRAL TEXAS. THE PRIMARY THREATS ARE LOCALLY HEAVY RAINFALL
AND LIGHTNING STRIKES. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE ARE ONLY SLIGHT CHANCES OF THUNDERSTORMS. OTHERWISE...NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Aug 22, 10:42 PM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1142 PM CDT SUN AUG 22 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1010 PM     FLASH FLOOD      SAN ANTONIO             29.46N 98.51W
08/22/2004                   BEXAR              TX   COUNTY OFFICIAL

            ROAD CLOSURE DUE TO HIGH WATER CALLAHAN AT WOODSIDE.

&&

MAB

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Frio

When
August 23, 1:00 AM CST to August 24, 12:00 AM CST
Where
Frio forecast zone
Reported by
OTHER FEDERAL AGENCY
Coordinates
28.868, -99.108 (the zone’s center; the record gives no point)

The Frio River near Derby crested at 10.10 feet at 1945CST on August 23, where flood stage is 6 feet.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5420675.